Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS Boston/Norton, MA

April 30, 2011

NWS Boston/Norton, MA issued this small craft advisory at Apr 30, 2011, 2:50 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 2:50 PM EDT (18:50 UTC)
Expired
May 1, 2011, 3:26 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WHUS71 KBOX 301850
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT SAT APR 30 2011

ANZ250-010300-
/O.CAN.KBOX.SW.Y.0016.000000T0000Z-110430T2100Z/
/O.NEW.KBOX.SC.Y.0062.110430T1850Z-110501T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
250 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* WINDS AND SEAS...N WINDS INCREASING TO 15 TO 20 KT WITH GUSTS TO
  25 KT AFTER MIDNIGHT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-010300-
/O.CAN.KBOX.SW.Y.0016.000000T0000Z-110501T0000Z/
/O.NEW.KBOX.SC.Y.0062.110430T1850Z-110501T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
250 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTH WINDS INCREASING TO AROUND 15 KT WITH
  GUSTS UP TO 25 KT AFTER MIDNIGHT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-302000-
/O.CAN.KBOX.SW.Y.0016.000000T0000Z-110430T2100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
250 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 

SEAS HAVE SUBSIDED BELOW 5 FEET.

$$

ANZ256-010000-
/O.CON.KBOX.SW.Y.0016.000000T0000Z-110501T0000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
250 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
8 PM EDT THIS EVENING. 

* SEAS...3 TO 5 FEET IN SOUTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
891 
WHUS71 KBOX 302329
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT SAT APR 30 2011

ANZ256-010030-
/O.CAN.KBOX.SW.Y.0016.000000T0000Z-110501T0000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
729 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 

SEAS HAVE SUBSIDED BELOW 5 FEET.

$$

ANZ250-254-255-010730-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-110501T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
729 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

* WINDS AND SEAS...NORTH WINDS INCREASING 10 TO 20 KT WITH GUSTS
  UP TO 25 KT AFTER MIDNIGHT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
208 
WHUS71 KBOX 010726 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT SUN MAY 1 2011


ANZ250-254-255-011530-
/O.CAN.KBOX.SC.Y.0062.000000T0000Z-110501T2200Z/
/O.NEW.KBOX.SC.Y.0063.110501T1400Z-110501T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
326 AM EDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET. THE COMBINATION OF LEFTOVER SOUTHEAST
  SWELLS AND DEVELOPING NORTHEAST WIND WAVES WILL CREATE ROUGH
  SEAS LATER THIS MORNING AND INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-011530-
/O.NEW.KBOX.SC.Y.0063.110501T1400Z-110501T2300Z/
CAPE COD BAY-NANTUCKET SOUND-
326 AM EDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS INCREASING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


NOCERA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 7:23 AM EDT, 7 hours 27 minutes earlier.

Area forecast discussion, Apr 30, 7:23 AM EDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
723 AM EDT SAT APR 30 2011

.SYNOPSIS...
COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO NEW ENGLAND TODAY AND
TOMORROW WHILE LOW PRES DEVELOPS SOUTH OF NOVA SCOTIA. THIS WILL
PROVIDE DRY AND MILD WEATHER ACROSS THE AREA TODAY FOLLOWED BY A
COOL DOWN SUNDAY. A COLD FRONT MAY BRING SHOWERS LATE MONDAY AHEAD
OF AN AREA OF LOW PRESSURE WHICH IMPACTS THE REGION TUESDAY NIGHT
INTO THURSDAY. DRIER WEATHER ON TAP FOR FRIDAY PRIOR TO AN
ANTICIPATED WEEKEND DISTURBANCE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

7 AM UPDATE...

FCST ON TRACK WITH MINOR CHANGES TO ACCOUNT FOR CURRENT TRENDS.
CYCLONIC FLOW AND MID-LVL DISTURBANCES CONTINUE TO ROTATE THRU THE
RGN LENDING TO MID-LVL CLOUDS. MAY SEE A TEMPORARY PERIOD OF
SCATTERING CLOUDS IN THE EARLY MORNING...BUT WITH ABUNDANT SUNSHINE
AND EFFECTIVE MIXING UP TO 6-7 KFT INTO THE DAY WILL LIKELY LEND
TO STRATOCU TO FILL BACK IN BY MIDDAY INTO THE AFTN HRS.

PREV DISCUSSION...

MID LEVEL TROF AND MULTIPLE SHORT WAVES ROTATING THROUGH THE MEAN
TROF CONTINUE TO GENERATE LOTS OF MID LEVEL CLOUDINESS ACROSS
SOUTHERN NEW ENGLAND ALONG WITH A FEW SPRINKLES. ANY LIGHT PRECIP
SHOULD BE CONFINED TO SOUTHEAST MA AND COASTAL RI EARLY THIS MORNING
AS LFQ OF UPPER LEVEL PASSES THIS REGION. THESE CLOUDS SHOULD
DISSIPATE AND MOVE OFFSHORE LATER THIS MORNING AS MEAN MID LEVEL
TROF AXIS MOVES EAST OF THE REGION. THIS SHOULD YIELD AT LEAST
PARTIAL SUNSHINE...HOWEVER CLOUDS WILL LIKELY FILL BACK IN GIVEN
PROXIMITY TO COLD POOL ALOFT. MODEL SNDGS SUGGEST CLOUD LAYER IS
FAIRLY SHALLOW SO NOT EXPECTING ANY SHOWER DEVELOPMENT.

OVERALL A NICE DAY WITH PARTIAL SUNSHINE/MILD TEMPS AND WINDS
DIMINISHING THROUGH THE DAY. THIS WILL LEAD TO AFTERNOON SEABREEZES
ALONG THE ENTIRE MA COASTLINE INCLUDING RI. SO EXPECT TEMPS TO CLIMB
INTO THE 60S HERE AND THEN FALL BACK INTO THE 50S THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
TRANQUIL WEATHER THIS EVENING WITH DRY CONDITIONS AND COOLING
SEABREEZES LINGERING EARLY ON. MID LEVEL TROF JUST OFFSHORE EVOLVES
INTO A CLOSED CIRCULATION AND INDUCES CYCLOGENESIS OVER EASTERN
GEORGES BANK. THIS WILL RESULT IN NE FLOW DEVELOPING OVER THE REGION
/ESP EASTERN MA/ TOWARD MORNING. LOW CLOUDS MAY COME ONSHORE ACROSS
THIS AREA AS WELL. FARTHER INLAND SKIES WILL REMAIN MOSTLY CLEAR AND
WINDS WILL BE LIGHT. THIS COMBINED A VERY DRY AIRMASS OVER THE
REGION WILL PROMOTE TEMPERATURES FALLING INTO THE LOW AND MID 30S
ACROSS NORTHWEST MA AND SOUTHWEST NH. THEREFORE HAVE INSERTED PATCHY
FROST ACROSS THIS AREA.

SUNDAY...
NORTHEAST FLOW SUNDAY MORNING WILL RESULT IN LOW CLOUDS AND BRISK
ONSHORE WINDS ACROSS EASTERN MA ESPECIALLY CAPE COD AND THE ISLANDS.
AS THE MID LEVEL LOW AND SURFACE CIRCULATION MOVE FARTHER OFFSHORE A
VERY COOL AIRMASS WILL OVERSPREAD EASTERN MA AND NNE FLOW ACROSS THE
CHILLY WATERS OF THE GULF OF ME WILL ENHANCE THIS COOL AIRMASS.
DESPITE COASTAL CLOUDS EVENTUALLY GIVING WAY TO SUNSHINE SUNDAY
AFTERNOON HIGHS MAY ONLY CLIMB TO 45-50 ACROSS CAPE COD AND THE
ISLANDS. FARTHER WEST IN THE CT RVR VLY IT WILL BE CONSIDERABLY
WARMER WITH HIGHS MU60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MAIN POINTS
*HIGH PRES LINGERS FOR SUNDAY NIGHT INTO MONDAY
*RAIN BEGINS TO OVERRUN THE REGION BEGINNING LATE MONDAY
*LOW PRES INVADES THE AREA TUESDAY NIGHT INTO THURSDAY
*QUIET RETURNS BRIEFLY BEFORE A WEEKEND DISTURBANCE TAKES SHAPE

OVERVIEW
GENERAL TRENDS ARE FAIRLY WELL REPRESENTED AMONGST MDL SOLNS...YET
RUN-TO-RUN VARIABILITY REMAINS. HAVE HAD MORE CONFIDENCE WITH A
BLEND OF THE 0Z NAM/12Z ECMWF FOR THE ERLY PORTION OF THE FCST...
SHIFTING GREATER WEIGHT UPON THE 12Z ECMWF FOR THE LATER PD. YET
NOTABLY THE LATEST 0Z ECMWF HAS TRENDED SOMEWHAT DIFFERENTLY THAN
ITS 12-HR PREDECESSOR IN TERMS OF HANDLING THE PROGRESSIVE MID-UPR
LVL FLOW. IT REMAINS TO BE SEEN WHETHER SYNOPTIC PATTERNS WILL
BOTTLENECK THANKS IN PART TO A CUTOFF LOW INTO THE W ATLANTIC. ITS
PROGRESSIVE NATURE REMAINS UNCERTAIN.

SUNDAY NIGHT INTO MONDAY...
RIDGE AMPLIFIES THRU THE ERN CONUS IN RESPONSE TO MID-LVL WAA AHEAD
OF NRN SHRTWV DISTURBANCE. ATMOS CONSEQUENTIALLY ACTS TO RESTORE
BALANCE BY INCREASING THE THERMAL AXIS FROM THE SW CONUS INTO THE
GRT LKS RGN...BUT ALSO THE RIDGE AMPLIFICATION INCREASES THE H3 JET
AXIS ON THE BACKSIDE OF THE CUTOFF LOW SOUTH OF NOVA SCOTIA. THIS
RESULTS IN THE NRLY STACKED LOW BACKING INTO THE RIGHT ENTRANCE RGN
OF THE H3 JET. THIS PRESENTS A CHALLENGE OF THE LOW-MID LVL PATTERN
USHERING EWD. BOTH THE 12Z ECMWF/0Z NAM TRANSITION EVER SLOWLY EWD
INTO MONDAY. SHOULD HAVE A DRY AND CLEAR SUNDAY NIGHT WITH LGT AND
VRB WINDS WITH NOCTURNAL COOLING. MAY SEE FOG DEVELOP ESP IN RVR
VLYS SHOULD THE AIRMASS RETAIN DEWPOINTS IN THE MID-UPR 30S DURING
THE DAY SUNDAY. BUT ITS ALSO QUITE PSBL TO SEE SOME FROST SHOULD THE
AIRMASS REMAIN DRY. FOR MONDAY THE MAIN QUESTION IS THE ONSET TIMING
OF PRECIP. 0Z NAM KEEPS THE AREA DRY WITH MID-UPR LVL CLOUDS
STREAMING OUT OF THE SW IN ASSOC WITH ISENTROPIC UPGLIDE OF HIGHER
THETAE AIR THRU THE WARM SECTOR...ALBEIT SOMEWHAT WEAK. 12Z ECMWF A
LITTLE FASTER. BUT ONE CAVEAT IS DRIER AIR UNDERCUTTING AT LOW-MID
LVLS FROM THE DEPARTING HIGH PRES RIDGE AS EVIDENT VIA 0Z NAM
SOUNDINGS. ALL THINGS CONSIDERED WILL GO SLGT CHC POPS AT THE END OF
THE PD FOR THE EXTREME W ZONES. CLOUDS ON THE INCREASE THRU THE DAY
MONDAY WHICH MAY LESSEN MAX TEMPS FOR THE RGN...EXPECT MAX TEMPS
WARMEST OVER THE ERN INTERIOR WITH VALUES MID-UPR 60S AS H925 TEMPS
AVG +8C...WITH LGT AND VRB FLOW VEERING OUT OF THE S/SE.

MONDAY NIGHT INTO TUESDAY...
FIRST AND FOREMOST...GFS/ECMWF SOLNS HAVE BACKED FURTHER W WITH THE
LONGWAVE PATTERN COMPARED TO PREV RUNS. BELIEVE IT IS BECAUSE MDL
GFS/ECMWF SOLNS NOW IN BETTER AGREEMENT OF SEPARATING THE NRN AND
SRN H5 DISTURBANCES...UNLIKE YESTERDAY. SPEAKING OF WHICH...THE SRN
SHRTWV INTENSIFIES WITHIN THE RIGHT ENTRANCE RGN OF THE H3 JET AXIS
RESULTING IN SFC CYCLOGENESIS ACRS THE SERN CONUS...SLOWING THE EWD
PROGRESSION OF THE LONGWAVE PATTERN. THE NRN SHRTWV DISTURBANCE AND
ASSOC DYNAMICS EJECT NEWD THRU THE SAINT LAWRENCE VLY RESULTING IN
AN ATTENDANT SFC COLD FRONT TO SLIDE EWD THRU NEW ENGLAND. CONTINUED
UNDERCUTTING DRIER AIR AND SUBSIDENCE ASSOC WITH THE LINGERING
AMPLIFIED HIGH PRES E OF THE FCST RGN WILL DEPRIVE MOISTURE ALONG
AND AHEAD OF THE COLD FRONT AND ACT TO DISSIPATE PRECIP E OF THE CT
RVR VLY. LOW CONFIDENCE IN PRECIP CHCS AS PRECIP APPEARS TO BE ASSOC
WITH CONTINUED WEAK ISENTROPIC ASCENT AND LESSER UPR LVL SUPPORT.
WILL GO WITH SLGT CHC POPS ACROSS THE W INTERIOR AND SW FCST RGN.
MID-UPR LVL CLOUDS WILL LIKELY CONTINUE TO STREAM ACROSS THE AREA.
ASSOC INSOLATION MAY KEEP MIN TEMPS MONDAY NIGHT SLIGHTLY WARMER...
AND ACT TO REDUCE MAX TEMPS FOR TUESDAY. SUCH OUTCOMES ARE A
CHALLENGE SHOULD THE RIDGE TO THE E SIGNIFICANTLY SUBSIDE ENERGY OUT
OF THE W/SW...AND IF MDL SOLNS CONTINUE TO TREND W. MID-LVL AIRMASS
MODERATES SLIGHTLY SO FEEL TEMPS MAY BE A FEW DEGREES WARMER FOR THE
PD FROM THE PREV DAY. SLY FLOW SHIFTING OUT OF THE NW MON NIGHT...
REMAINING LGT AND VRB FOR THE DAY TUESDAY.

TUESDAY NIGHT INTO WEDNESDAY...
POSITIVELY TILTED SRN DISTURBANCE AMPLIFIES AND DEEPENS IN ASSOC
WITH THE RIGHT ENTRANCE RGN OF THE H3 JET AXIS...LIFTING NEWD THRU
THE MID-ATLANTIC. CONCURRENTLY SFC LOW DEEPENS ACROSS THE SERN CONUS
LIFTING INTO SRN NEW ENGLAND BY THE END OF THE PD. WITH THE BETTER
DYNAMICS AND ENHANCED ASCENT ASSOC WITH MAIN SHRTWV DISTURBANCE
LAGGING W OF THE SFC COLD FRONT...LIKELY TO SEE THE BETTER PRECIP
CHCS ALONG THE MID-LVL BAROCLINIC ZONE W/NW OF THE SFC LOW. LOW
CONFIDENCE IN THE FCST AS THE POSITION OF THE SFC LOW WILL LIKELY
CHANGE OVER TIME. 0Z GFS ADVERTISES THE SFC LOW FURTHER E COMPARED
TO THE 12Z ECMWF...YET TRENDS ARE SIMILAR. WILL GO WITH CHC POPS FOR
THE PD OVER MUCH OF THE RGN WITH ONSHORE SE FLOW BACKING OUT OF THE
SW WITH THE SFC LOW PASSAGE...THE PROXIMITY OF WHICH MAY REDUCE FAST
AND GUSTY WINDS...BUT THIS REMAINS TO BE SEEN DUE TO UNCERTAINTY
OVER THE LOW POSITION AND TRACK. ABUNDANCE OF CLOUDS AND PRECIP WILL
LIKELY KEEP MINS FAIRLY MILD WITH INCREASED MOISTENING...AND ACT TO
REDUCE HEATING THRU THE DAY FOR MAX TEMPS.

WEDNESDAY NIGHT INTO THURSDAY...
WILL PLACE MORE WEIGHT WITH THE 12Z ECMWF FOR THE REMAINDER OF THE
FCST...BUT IT SHOULD BE NOTED THAT THE 0Z GFS IS NOT AS PROGRESSIVE
WITH THE EWD PROGRESSION OF THE LONGWAVE PATTERN...RATHER IT ACTS TO
AMPLIFY A RIDGE BUILDING OUT OF THE W AS ANOTHER DISTURBANCE DIGS
THRU THE CNTRL CONUS...AND THERE ARE SUBTLE HINTS OF A BLOCKING
PATTERN THRU THE ATLANTIC. NOT COMPLETELY SOLD ON THE GFS SOLN AS
THE ECMWF HAS SHOWN BETTER CONSISTENCY OVER THE PAST COUPLE OF DAYS.
LOW DEEPENS THRU THE GULF OF ME AND THE RGN FINDS ITSELF ON THE
BACKSIDE OF THE LOW IN A RGN OF BETTER DEFORMATION AND TROWAL
STRUCTURE. COULD BE INTERESTING TO SEE IF SOME WET SNOWS WILL BE
PSBL FOR THE HIGHER TERRAIN WED NGT AS MUCH COLDER AIR AROUND THE
FRZG MARK PLUNGES OUT OF THE N ON THE BACKSIDE OF THE LOW. WILL
CONTINUE CHC POPS AND MUCH COLDER TEMPS UNDER STRONG N TO NW FLOW
AND ABUNDANT CLOUDS.

THURSDAY NIGHT INTO SATURDAY...
RIDGE OF HIGH PRES IS ADVERTISED BY THE 12Z ECMWF TO SLIDE E THRU
THE RGN THURSDAY NIGHT INTO FRIDAY. COULD SEE N/NW FLOW DISSIPATE
AND BECOME LGT AND VRB...SLOWLY VEERING OUT OF THE SE INTO LATE FRI
ALONG AND AHEAD OF ANOTHER DISTURBANCE OUT OF THE GRT LKS RGN WHICH
EXHIBITS CLIPPER-LIKE PROPERTIES FOR THE FRIDAY NIGHT INTO SATURDAY
TIMEFRAME. VERY LOW CONFIDENCE FOR THIS FCST TIMEFRAME.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF TODAY...
HIGH CONFIDENCE VFR. CIGS POTENTIALLY SCATTERING THIS EARLY
MORNING PD TILL FILLING BACK IN SCT-BKN 6-8 KFT. LIKELY TO SEE
MORE CLOUDS OVER THE ERN TERMINALS MORESO THAN THE W. SEA BREEZES
TO DEVELOP INTO THE MIDDAY AND AFTN HRS ALONG THE E AND S COASTS
OF NEW ENGLAND. NW FLOW AROUND 10 KTS THRU THE INTERIOR.

TONIGHT...
HIGH CONFIDENCE VFR. PERHAPS SOME MVFR CIGS FOR THE ERN SHORE
TERMINALS ROLLING ONSHORE TOWARDS MORNING. N TO NE FLOW 5 TO 10
KTS.

SUNDAY...
HIGH CONFIDENCE VFR. THERE MAY BE A PERIOD OF MVFR CIGS OVER ERN
MA IN ASSOC WITH ONSHORE NE FLOW...HOW LONG THESE CIGS WILL LINGER
REMAINS UNCERTAIN. WILL SEE WINDS VEER OUT OF THE NE ACROSS ALL
TERMINALS WITH PSBL GUSTS 20-30 KTS...MORESO ALONG THE E SHORE.

KBOS TERMINAL...
HIGH CONFIDENCE VFR. SCT 7KFT CIGS EARLY IN THE PD...BUT SHOULD
SEE STRATOCU DEVELOP SCT-BKN INITIALLY 4KFT LIFTING TO 8KFT BY
AFTN. CLOUDS TO DISSIPATE AFTER DUSK...BUT AS WINDS VEER OUT OF
THE NE TOWARDS MORNING...MAY SEE LOW VFR CIGS MOVE ACROSS THE
TERMINAL. NE FLOW TO INCREASE THRU THE DAY ON SUNDAY. UNCERTAIN IF
LOW VFR CIGS WILL REMAIN...BUT HIGH CONFIDENCE VFR FOR THE PERIOD.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY....

SUN NIGHT...HIGH CONFIDENCE VFR. HIGH PRES IN CONTROL WITH LGT AND
VRB WINDS.

MONDAY THROUGH TUESDAY NIGHT...MEDIUM CONFIDENCE VFR/MVFR. SHRA AND
LOW CIGS ANTICIPATED LATE MONDAY INTO TUESDAY DRIFTING OUT OF THE
SW ASSOC WITH AN APPROACHING LOW PRES. WILL SEE SLY FLOW OVER THE
TERMINALS.

WEDNESDAY...MEDIUM CONFIDENCE MVFR/IFR. LOW PRES MOVES UP THE
COAST AND IMPACTS S NEW ENGLAND. CONTINUED S/SE FLOW OVER THE
TERMINALS WITH LOWERING CIGS AND POTENTIAL REDUCED VSBYS IN
CONCERT WITH INCREASING SHRA.

&&

.MARINE...
TODAY...
FAIRLY LIGHT WINDS TODAY TRENDING TO BECOMING ONSHORE DURING THE
AFTERNOON. SOUTH SWELLS OF 4-7 FT EVERY 10 SECONDS WILL LINGER MUCH
OF THE DAY BEFORE SLOWLY SUBSIDING TONIGHT.

TONIGHT...
QUIET EARLY THEN NE WINDS INCREASE 15-20 KT TOWARD MORNING WITH
HIGHEST WINDS ACROSS THE EASTERN MA WATERS AS LOW PRES DEVELOPS
SOUTH OF NOVA SCOTIA

SUNDAY...
NNE WINDS 15-20 KT WITH GUSTS TO AROUND 25 KT...HIGHEST WINDS ACROSS
EASTERN MA WATERS AS LOW PRES DEVELOPS OVER EASTERN GEORGES BANK.
ROUGH SEA CONDITIONS WITH LEFTOVER S SWELLS COMBINING WITH NE WIND
WAVES.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT THROUGH TUESDAY...
CONDITIONS SHOULD REMAIN BELOW SCA. HIGH PRES MAINLY IN CONTROL
WITH SLOWLY INCREASING SE FLOW OVER THE WATERS TOWARDS THE END OF
THE PERIOD.

TUESDAY NIGHT THROUGH WEDNESDAY...
INTENSIFYING AREA OF LOW PRES APPROACHES OUT OF THE SW THRU THE S
NEW ENGLAND INTERIOR. SEAS TO INCREASE ABOVE 5 FT ACROSS THE OPEN
WATERS WITH INCREASING SE FLOW ABOVE 25 KT INTO WEDNESDAY.

&&

.HYDROLOGY...
THE LOWER PORTION OF THE CT RVR AT HARTFORD AND MIDDLETOWN REMAIN
IN FLOOD WITH MINOR FLOODING TO CONTINUE THIS WEEKEND AND INTO
EARLY NEXT WEEK.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT THIS
     AFTERNOON FOR ANZ235-237-250.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
     EVENING FOR ANZ254>256.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
HYDROLOGY...
Hazardous weather outlook, Apr 30, 4:13 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
413 AM EDT SAT APR 30 2011

CTZ002-010815-
HARTFORD CT-
413 AM EDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

FLOOD WARNINGS CONTINUE AT HARTFORD AND MIDDLETOWN CONNECTICUT
ALONG THE CONNECTICUT RIVER.

PLEASE SEE APPROPRIATE FLOOD STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-010815-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
413 AM EDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-010815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
413 AM EDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF NORTHEAST GALE FORCE WINDS LATE
WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.